MAUDE Adverse Event Report: KCI USA, INC. SNAP¿ THERAPY SYSTEM; OMP

KCI USA, INC. SNAP¿ THERAPY SYSTEM; OMP
Model Number WNDSNP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Reaction (2414)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided, kci cannot determine that the alleged event of a nurse developing severe itching that extend beyond the treatment who needed to seek further medical assistance is related to the snap¿ therapy system.Kci has made multiple attempts to gather additional information regarding this event, but no additional information has been received.Device labeling online and in print stated: the snap¿ therapy system is indicated for patients who would benefit from wound management via the application of negative pressure, particularly as the device may promote wound healing through the removal of excess exudate, infectious material and tissue debris.·the snap¿ therapy system is indicated for removal of small amounts of exudate from chronic, acute, traumatic, subacute and dehisced wounds, partial-thickness burns, ulcers (such as diabetic, venous or pressure), surgically closed incisions, flaps and grafts.It is a condition of use that the device will be operated under the supervision of a qualified and authorized clinical caregiver and that the user has the necessary training and knowledge of the specific medical application for which the snap¿ therapy system is being used.Failure to follow these conditions and/or to carefully read and follow all of the therapy unit usage and dressing application instructions and the safety information prior to each use may lead to improper device performance and the potential for serious or fatal injury.Do not use the dressing on patients who are allergic to adhesives.Discard if packaging is open or damaged.The primary foam interface should not be in direct contact with delicate structures such as tendons, ligaments and nerves.Use of a wide-mesh non-adherent, bio-engineered tissues or natural tissue structures should be utilized to cover and protect delicate structures.During initial placement of the foam interface, count the total number of pieces placed in the wound and document this number per facility protocol.During removal of the dressing, ensure that all pieces, as documented during initial placement, and any fragments are removed from the wound.Unintentional dressing material retention for longer time periods than recommended may result in infection or other adverse events.It is recommended that the dressing be changed at a minimum of two times per week and the cartridge be changed at a minimum of one time per week, with frequency adjusted by the clinician as appropriate.Do not place the snap¿ therapy system over: -inadequately drained wounds -necrotic tissue such as escharor adherent slough -exposed blood vessels, anastomoticsites, organs, tendons or nerves -wounds containing malignancy -fistulas -untreated osteomyelitis -actively bleeding wounds.
 
Event or Problem Description
On (b)(6) 2017, the following information was reported to kci by the kci representative: an in-service for the snap¿ therapy system was provided on (b)(6) 2017 to the wound clinic staff.As part of the training the nurses that attended the in-service applied the snap¿ therapy system to each other.The nurse manager for the clinic alleged that with the application of the snap¿ dressing kit a nurse developed a reaction of itching that extended beyond the treatment area and the nurse went to seek further medical attention.On jul 27 2017, the following information was reported to kci by the wound care clinic nurse manager: the nurse had an allergic reaction to the snap¿ dressing kit during the in-service that had resulted in the nurse having a "severe itching of the skin" that extended beyond the treatment area located on the nurse's arm.The nurse went to the emergency room and received medical intervention to resolve the reaction.She did not know exactly what medical intervention was done to resolve the itching reaction as the medical report has not been provided to her.No further medical information was provided.On aug 24 2017, the following information was reported to kci by the kci representative: the nurse who developed a reaction of itching that extended beyond the treatment area was given antihistamines to assist in resolving the itching before she sought further medical attention.The kci representative conducting the in-service reported that at the time of the in-service, there was another vender that was also present who allowed their product to be used during the in-service.She could not confirm if the individual who allegedly had the reaction to the snap¿ dressing kit had been in contact with the other non kci wound care products before or after the event occurred.A device history review of the snap¿ dressing kit (lot number 3372897) was performed.All end release testing of product and packaging met specifications.A device evaluation of the snap¿ dressing kit (lot number 3372897) could not be performed as the product was not available for return.Specifications.

Brand Name
SNAP¿ THERAPY SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KCI USA, INC.
san antonio TX
MDR Report Key6821386
Report Number3009897021-2017-00090
Device Sequence Number13463925
Product Code OMP
UDI-Device Identifier00849554005464
UDI-Public010084955400546417190228103372897
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDSNP
Device Lot Number3372897
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2017
Initial Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;